iCliniq logo

Ask a Doctor Online Now

HomeAnswersMedical GastroenterologydiarrheaI am a 37-year-old male have been experiencing loose stools and some blood spotting after a holiday trip. Is this a travel tummy or any other problem?

Diarrhea and blood spotting after a trip is a sign of travel tummy?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At March 22, 2023
Reviewed AtMarch 24, 2023

Patient's Query

Hi doctor,

I am a 37-year-old male who has recently been experiencing gastro issues. We have spent four weeks on holiday and I have had loose stools regularly, one bout of constipation, and some blood spotting on the toilet paper. I have never had the most regular bowels, with loose stool occurring semi-frequently for many (15+) years.

Can I put this down to travel tummy and expect it to get better now? Or could it be something else? For the record, I had a cycling accident ten months ago and had an abdominal CT done, and the comments at that time relating to GI were, “GI Tract is Unremarkable.” Please suggest regarding this.

Thanks.

Hi,

Welcome to icliniq.com.

Apparently, it looks like you have some stomach infection causing gaseous problems, constipation, and loose stools off and on.

In such a case scenario, I prefer to prescribe the following course of medication.

1. A combination of Pantoprazole and Domperidone once daily for around ten days.

2. A combination of Ofloxacin and Ornidazole twice daily for five days.

3. Any probiotic for ten days.

It would help if you see your doctor for getting a prescription,, and I do not find any reason to worry, as your CT was normal a few months back. I suggest you avoid spicy dairy products for a few weeks.

I hope I have answered your query.

If you have any further questions, please get back to me at icliniq.com.

Regards.

Patient's Query

Hi doctor,

Thanks for your response.

Because I am on holiday, getting a prescription is hard. Is just a probiotic like Yakult good enough, and can it still solve my problem? Also, how long should I wait if symptoms do not get better before getting it checked? Or are you confident symptoms will subside?

Hi,

Welcome back to icliniq.com.

You can have Yakult. It is safe. But take the prescribed medicines for 5 to 7 days, and I am sure you will be fine. If your symptoms do not settle with the medications, we will require some tests, and I will guide you further.

I hope my answer helps.

Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Anshul Varshney
Dr. Anshul Varshney

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Medical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy